TITLE

Anti-tuberculosis drugs related hepatotoxicity; incidence, risk factors, pattern of changes in liver enzymes and outcome

AUTHOR(S)
Khalili, H.; Dashti-Khavidaki, S.; Rasoolinejad, M.; Rezaie, L.; Etminani, M.
PUB. DATE
September 2009
SOURCE
DARU;Summer2009, Vol. 17 Issue 3, p163
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Background and the purpose of the study: Tuberculosis is a curable disease if diagnosed and treated properly with anti-tuberculosis drugs. These drugs can cause severe adverse reactions including hepatotoxicity. The goal of this study was to evaluate the rate and the time of incidence, pattern of alterations in liver enzyme, risk factors and outcome of anti-tuberculosis drugs induced hepatotoxicity in Iranian Tuberculosis patients. Method: In a prospective cohort study, 102 patients (68 male, 34 female, mean age 43.21±18 years) with tuberculosis diagnosis were followed during anti-tuberculosis drug treatment course. Drug related hepatotoxicity was defined as increase in serum alanine aminotransfrase or aspartate aminotransfrase greater than three or five times of the upper limit of normal, with or without symptoms of hepatitis, respectively. Results: anti-tuberculosis induced hepatotoxicity was detected in 32 (31.37%) of the patients. Human immunodeficiency virus and hepatitis C virus infections, concomitant use of hepatotoxic drugs, and abnormal baseline serum alanine aminotransfrase and aspartate aminotransfrase level were risk factors for anti-tuberculosis drugs induced hepatotoxicity. Conclusion: Anti-tuberculosis drugs induced hepatotoxicity is a major problem in Iranian tuberculosis patients and cause treatment interruption in 31.37% of patients.
ACCESSION #
44983184

 

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics